[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.89.187. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1993

Desipramine-Induced Blue-Gray Photosensitive Pigmentation

Author Affiliations

From the Departments of Dermatology (Drs Narurkar, Smoller, Hu, and Bauer) and Pathology (Dr Smoller), Stanford (Calif) University Medical Center.

Arch Dermatol. 1993;129(4):474-476. doi:10.1001/archderm.1993.01680250086012
Abstract

† Background.—  Blue-gray pigmentation of the skin can be elicited by several medications. We report the first case (to our knowledge) of desipramine-induced photosensitive blue-gray pigmentation.

Observations.—  Diffuse blue-gray pigmentation on sun-exposed surfaces was noted in a healthy 48-year-old woman who had been taking desipramine hydrochloride for 8 years. Ultrastructural studies demonstrated the presence of melanin and homogeneous electron-dense material in the dermis.

Conclusions.—  We conclude that tricyclic antidepressant agents represent another class of medications responsible for blue-gray cutaneous pigmentation.(Arch Dermatol. 1993;129:474-476)

×